Alert archive / Minnesota / Tornado Warnings in 2010

Tornado Warning 8, NWS Grand Forks, ND

May 24, 2010Norman County, Polk County, Minnesota

NWS Grand Forks, ND issued this tornado warning at May 24, 2010, 3:24 PM CDT for Norman County, Polk County, Minnesota. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2010, 3:24 PM CDT (20:24 UTC)
Expired
May 24, 2010, 4:06 PM CDT
In force
42 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon

Counties Norman County, MN, Polk County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 56 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 3:35 PM CDTHAIL 1.56 E Nielsville, MN
May 24, 3:43 PM CDTFUNNEL CLOUD3 W Beltrami, MNROTATION VIEWED BY SPOTTER LOCATED SOUTHEAST OF BELTRAMI.
May 24, 3:45 PM CDTHAIL 1.754 Wnw Beltrami, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:03 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 8.4 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2010-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2010-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2116 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WFUS53 KFGF 242024
TORFGF
MNC107-119-242130-
/O.NEW.KFGF.TO.W.0008.100524T2024Z-100524T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
324 PM CDT MON MAY 24 2010

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN NORMAN COUNTY IN NORTHWEST MINNESOTA...
  WESTERN POLK COUNTY IN NORTHWEST MINNESOTA...

* UNTIL 430 PM CDT

* AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM WAS
  LOCATED 4 MILES SOUTHEAST OF SHELLY...OR 37 MILES NORTH OF FARGO...
  MOVING TO THE NORTH AT 45 MPH.

* THE TORNADIC STORM WILL BE NEAR...
  NIELSVILLE AND LOCKHART AROUND 330 PM CDT.
  CLIMAX AND BELTRAMI AROUND 340 PM CDT.
  GREENVIEW AND ELDRED AROUND 345 PM CDT.
  CROOKSTON...HAROLD AND FISHER AROUND 355 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE TORNADIC STORM
INCLUDE GENTILLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.

&&

LAT...LON 4736 9640 4736 9685 4784 9685 4783 9639
TIME...MOT...LOC 2024Z 197DEG 38KT 4743 9676

$$

HOPKINS
2 follow-up statements
231 
WWUS53 KFGF 242048
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
348 PM CDT MON MAY 24 2010

MNC107-119-242130-
/O.CON.KFGF.TO.W.0008.000000T0000Z-100524T2130Z/
NORMAN MN-POLK MN-
348 PM CDT MON MAY 24 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN POLK AND EXTREME
NORTHWESTERN NORMAN COUNTIES IN NORTHWEST MINNESOTA UNTIL 430 PM
CDT...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES WEST OF
GREENVIEW...OR 27 MILES SOUTHEAST OF GRAND FORKS...MOVING TO THE 
NORTH AT 35 MPH. A SPOTTER REPORTED ROTATION IN THE STORM SOUTHWEST 
OF BELTRAMI

THE TORNADIC STORM WILL BE NEAR...
  HAROLD AND FISHER AROUND 355 PM CDT.
  CROOKSTON AND GENTILLY AROUND 400 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.

&&

LAT...LON 4749 9685 4784 9685 4783 9639 4748 9640
TIME...MOT...LOC 2047Z 197DEG 38KT 4766 9665

$$

HOPKINS
739 
WWUS53 KFGF 242106
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
406 PM CDT MON MAY 24 2010

MNC107-119-242116-
/O.CAN.KFGF.TO.W.0008.000000T0000Z-100524T2130Z/
NORMAN MN-POLK MN-
406 PM CDT MON MAY 24 2010

...THE TORNADO WARNING FOR WESTERN POLK AND EXTREME NORTHWESTERN
NORMAN COUNTIES IN NORTHWEST MINNESOTA IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS 
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 4749 9685 4784 9685 4783 9639 4748 9640
TIME...MOT...LOC 2106Z 197DEG 38KT 4785 9656

$$

HOPKINS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at May 24, 2:52 PM CDT, 32 minutes earlier.

Area forecast discussion, May 24, 2:52 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
252 PM CDT MON MAY 24 2010

.SHORT TERM...
ABOUT 1500 TO 2000 J/KG ELEVATED JUST ABOVE SFC LAYER DUE TO
NORTHWARD EXPANSION OF 850 MB THETA-E CONTINUES TO HELP SPUR THE
DEVELOPMENT OF THUNDERSTORMS OVER THE FCST AREA. WATER VAPOR SHOWS
A FEED OF MOISTURE AND EMBEDDED SHORT WAVES FROM WRN KS INTO CNTRL
NEBRASKA AND INTO SD/ER ND. THIS WILL CONTINUE FOR THE FORESEABLE
FUTURE. SOME OF THESE WILL BE SEVERE WITH LARGE HAIL THE MAIN
THREAT.

MAIN QUESTION WILL BE THE WARM SECTOR AND AREA JUST SOUTH OF
ADVANCING WARM FRONT. WARM FRONT SEPARATING TEMPS IN THE 60S FROM
THE LOW-MID 80S EXTENDS FROM ABOUT BEMIDJI TO ADA TO LA MOURE ND.
SFC TEMPS ALMOST 90 AT ELBOW LAKE. DEW PTS ALSO IN THE LOW 70S IN
WARM SECTOR. MODELS DOING WELL SO FAR IN HAVING WARM FRONT LIFT TO
NR A BAUDETTE TO THIEF RIVER TO GRAND FORKS TO COOPERSTOWN LINE
BTWN 21Z-23Z. SFC BASED CAPES IN WARM SECTOR NEAR 4000 J/KG WITH
LITTLE CAP LEFT PER SPC WEBPAGE. AS WARM AIR CONTINUES TO EXPAND
AND INSTABILITY INCREASES ALMOST CERTAIN TO HAVE INCREASE IN SVR
STORMS NEXT 1-3 HOURS. TORNADIC STORMS QUITE PSBL DUE TO VERY HIGH
0-2KM VGP'S PROGGED TO BE UPWARDS OF 0.8 JUST SOUTH OF WARM FRONT.

TOR WATCH 215 VALID UNTIL 10 PM FOR A LARGE PART OF THE FCST AREA.

WILL MAINTAIN FLASH FLOOD WATCH FOR PARTS OF ERN ND THRU 06Z AS
PREV ISSUED. LOCALIZED RAINS FROM TODAYS STORMS OF 1.5 TO 2.50
INCHES IN 1 HOUR OR LESS.

DRY PUSH WILL MOVE EASTWARD OVERNIGHT AS SFC LOW WILL MOVE FROM NE
COLORADO/WRN NEBRASKA TO WRN ND BY 06Z. THREAT FOR TSTMS WILL PUSH
EAST OF THE MOST OF THE FCST AREA BY 12Z.

TUESDAY WILL SEE QUITE A BIT OF SUN...ALMOST A REPEAT OF
SUNDAY...WITH WINDY CONDITIONS. STRONGEST WINDS DVL BASIN WHERE
WIND ADVISORY WILL LIKELY NEED TO BE ISSUED FOR TUESDAY DAYTIME.
NAM SOUNDING INDICATES 45 KT WIND TO MIX DOWN IN GUSTS IN THE DVL
BASIN. WILL LET MIDSHIFT ISSUE ADVISORY AS TO AVOID CONFUSION WITH
THIS EVENINGS SEVERE WEATHER.

HIGH PRESSURE WILL BUILD IN TUESDAY NIGHT AND THEN REMAIN SUNNY ON
WEDNESDAY WITH LESS WIND. TEMPS BOTH DAYS IN THE UPR 60S TO MID 70S.

THURSDAY WILL START TO SEE INFLUENCE OF NEXT SYSTEM WITH MID LEVEL
MOISTURE MOVING IN.

.LONG TERM (FRI-MON)...
MODELS IN FAIR AGREEMENT WITH THE GENERAL UPPER AIR PATTERN OF A
CENTRAL PLAINS RIDGE NOSING INTO THE FORECAST AREA AT THE BEGINNING
OF THE PERIOD. WITH RISING THICKNESSES EXPECT TEMPS TO WARM TO
AROUND 80 ON FRIDAY AND SATURDAY AS THE THERMAL RIDGE WITH 850MB
TEMPS IN THE 14 TO 18 DEGREE RANGE SETTLE OVER THE REGION. LOW
PRESSURE SYSTEM MOVES EAST FROM THE WESTERN DAKOTAS AND BY SATURDAY
NIGHT THUNDERSTORM CHANCES INCREASE AND CONTINUE INTO SUNDAY.

AVIATION...
COMPLEX SCENARIO WITH TSRA POSSIBLE AT ALL SITES THROUGH OUT THE
AFTERNOON AND LATE EVENING. IFR TO MVFR TO VFR ACROSS THE AREA AS
MOISTURE STREAMS NORTH ON SOUTHEASTERLY WINDS. DVL TO REMAIN ON COOL
SIDE OF WARM FRONT WITH MVFR CIGS AND NE WINDS. GFK...TVF AND FAR
EXPECTED TO MOVE BETWEEN MVFR AND VFR AS FIELDS OF CU MOVE THROUGH.
BJI TAF SITE TOOK A LIGHTNING STRIKE THIS MORNING AND COMMS WENT
DOWN...A RETURN TO OPERATION IS UNKNOWN UTNNIL THEN AMD NOT SKED.
TSRA SHOULD MOVE OUT OF THE FA OVERNIGHT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR NDZ006-014-015-024-
     026>029-038-049-052-054.

MN...NONE.
&&

RIDDLE/JK
Hazardous weather outlook, May 24, 5:10 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
510 AM CDT MON MAY 24 2010

NDZ006-014-015-024-026>029-038-049-052-054-251200-
TOWNER-BENSON-RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-BARNES-
RANSOM-SARGENT-WESTERN WALSH COUNTY-
510 AM CDT MON MAY 24 2010

...FLASH FLOOD WATCH FOR TODAY THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

PERIODIC STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TODAY INTO
TONIGHT. SEVERAL ROUNDS OF STORMS WILL OCCUR DURING THIS TIME.
LARGE HAIL WILL BE A THREAT THROUGHOUT THE PERIOD. THE GREATEST
THREAT FOR STRONG WINDS AND A TORNADO OR TWO WILL BE ACROSS
SOUTHEAST NORTH DAKOTA THIS AFTERNOON INTO THE EVENING.

THESE THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY
RAINFALL IN A SHORT AMOUNT OF TIME. PORTIONS OF EASTERN NORTH
DAKOTA RECEIVED HEAVY RAINFALL SATURDAY NIGHT...AND THUS SOILS ARE
SATURATED. ADDITIONAL HEAVY RAINFALL COULD RESULT IN FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS ARE POSSIBLE ON TUESDAY...AND A WIND ADVISORY MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ001>009-013>017-022>024-027>032-040-NDZ007-008-016-030-039-053-
251200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CAVALIER-PEMBINA-
EASTERN WALSH COUNTY-TRAILL-CASS-RICHLAND-
510 AM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

PERIODIC STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TODAY INTO
TONIGHT. SEVERAL ROUNDS OF STORMS WILL OCCUR DURING THIS TIME.
LARGE HAIL WILL BE A THREAT THROUGHOUT THE PERIOD. THE GREATEST
THREAT FOR STRONG WINDS AND A TORNADO OR TWO WILL BE ACROSS
SOUTHEAST NORTH DAKOTA THIS AFTERNOON INTO THE EVENING. THESE
THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL IN
A SHORT AMOUNT OF TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS ARE POSSIBLE ON TUESDAY...AND A WIND ADVISORY MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG

In the hours before

Local storm report, May 24, 10:32 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1032 AM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLASH FLOOD      3 S WHITE EARTH         47.05N 95.84W
05/24/2010                   BECKER             MN   LAW ENFORCEMENT

            WATER FLOWING OVER BECKER COUNTY 109 SOUTH OF WHITE
            EARTH. SEVERAL OTHER SECONDARY ROADS NEAR THE BECKER AND
            MAHNOMEN COUNTY LINE HAVE BEEN REPORTED FLOODED OR WASHED
            OUT DUE TO THE EXCESSIVE RAIN.

&&

MEWENS
Local storm report, May 24, 12:29 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1229 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             4 W PLUMMER             47.92N 96.13W
05/24/2010  M1.00 INCH       RED LAKE           MN   PUBLIC

&&

MEWENS
Special weather statement, May 24, 12:54 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1254 PM CDT MON MAY 24 2010

NDZ028-038-241900-
BARNES ND-GRIGGS ND-
1254 PM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARNES AND WESTERN
GRIGGS COUNTIES UNTIL 200 PM CDT...

AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM 8 MILES NORTHEAST OF JAMESTOWN...MOVING TO THE NORTH
AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
WIMBLEDON AROUND 105 PM CDT.
SUTTON AND REVERE AROUND 120 PM CDT.
MOSE...JESSIE AND BINFORD AROUND 135 PM CDT.
RED WILLOW LAKE AROUND 140 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

KAISER
Special weather statement, May 24, 1:21 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
121 PM CDT MON MAY 24 2010

NDZ028-029-038-039-241900-
BARNES ND-CASS ND-GRIGGS ND-STEELE ND-
121 PM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN CASS...
BARNES...SOUTHWESTERN STEELE AND SOUTHEASTERN GRIGGS COUNTIES IN
SOUTHEAST NORTH DAKOTA UNTIL 200 PM CDT...

AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 21 MILES SOUTHWEST OF VALLEY CITY...MOVING TO THE NORTH
AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM...ALONG
WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
VALLEY CITY AND SANBORN AROUND 140 PM CDT.
BALD HILL DAM AROUND 145 PM CDT.
SIBLEY...PILLSBURY AND LUVERNE AROUND 200 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THE STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

EWENS
Special weather statement, May 24, 1:44 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
144 PM CDT MON MAY 24 2010

MNZ005-006-009-241945-
LAKE OF THE WOODS MN-NORTH BELTRAMI MN-ROSEAU MN-
144 PM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BELTRAMI...LAKE OF THE
WOODS AND EASTERN ROSEAU COUNTIES UNTIL 245 PM CDT...

AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 33 MILES NORTH OF CLEARBROOK...OR 42 MILES EAST OF THIEF
RIVER FALLS...MOVING TO THE NORTH AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM...ALONG
WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
OTTO...MALCOLM AND FOURTOWN AROUND 150 PM CDT.
WASKISH AROUND 155 PM CDT.
GATES CORNER AROUND 205 PM CDT.
OAKS CORNER AROUND 210 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

HOPKINS
Local storm report, May 24, 3:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
312 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             HALSTAD                 47.35N 96.82W
05/24/2010  E1.00 INCH       NORMAN             MN   TRAINED SPOTTER

&&

GGUST

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 2:17 AM CDTSevere Thunderstorm WarningFGFWilkin43 min
May 24, 2:49 AM CDTSevere Thunderstorm WarningFGFBecker, Otter Tail41 min
May 24, 3:44 AM CDTSevere Thunderstorm WarningFGFMahnomen, Norman, Polk, Red Lake48 min
May 24, 4:30 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Otter Tail, Wilkin45 min
May 24, 6:34 AM CDTSevere Thunderstorm WarningFGFBeltrami, Hubbard28 min
May 24, 7:26 AM CDTSevere Thunderstorm WarningFGFBecker, Clearwater, Mahnomen49 min
May 24, 7:41 AM CDTFlash Flood WarningFGFBecker, Mahnomen8 hr
May 24, 7:43 AM CDTSevere Thunderstorm WarningFGFBecker, Clearwater, Mahnomen47 min
May 24, 9:23 AM CDTRiver Flood WatchFGFKittson18 hr
May 24, 11:47 AM CDTSevere Thunderstorm WarningFGFMarshall, Pennington, Red Lake58 min
May 24, 2:16 PM CDTAreal Flood AdvisoryFGFKittson, Marshall, Polk9 hr
May 24, 2:20 PM CDTTornado WarningFGFKittson, Marshall25 min
May 24, 2:44 PM CDTTornado WarningFGFMarshall61 min
May 24, 3:04 PM CDTSevere Thunderstorm WarningFGFNorman, Polk56 min
May 24, 4:11 PM CDTSevere Thunderstorm WarningFGFMarshall, Pennington, Polk, Red Lake64 min
May 24, 4:43 PM CDTSevere Thunderstorm WarningFGFPolk62 min
May 24, 5:06 PM CDTSevere Thunderstorm WarningFGFMarshall, Norman, Pennington, Polk, Red Lake54 min
May 24, 5:19 PM CDTSevere Thunderstorm WarningFGFNorman41 min
May 24, 5:25 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall43 min
May 24, 5:34 PM CDTSevere Thunderstorm WarningFGFMarshall, Pennington, Polk56 min
May 24, 5:42 PM CDTSevere Thunderstorm WarningFGFNorman, Polk, Red Lake48 min
May 24, 5:49 PM CDTFlash Flood WarningFGFKittson, Marshall, Pennington, Polk, Red Lake, Roseau13 hr
May 24, 6:09 PM CDTSevere Thunderstorm WarningFGFNorman, Polk, Red Lake34 min
May 24, 6:12 PM CDTWind AdvisoryFGFGrant, Otter Tail, Wadena, Wilkin4 hr
May 24, 6:19 PM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods, Marshall, Roseau41 min
May 24, 6:42 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Marshall, Pennington, Polk, Red Lake63 min
May 24, 6:54 PM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods, Roseau66 min

Nearby

Tornado Warnings in Minnesota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.